Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

An extension of the theorem on primitive divisors in algebraic number fields


Author: A. Schinzel
Journal: Math. Comp. 61 (1993), 441-444
MSC: Primary 11R47; Secondary 11R04
DOI: https://doi.org/10.1090/S0025-5718-1993-1189523-2
MathSciNet review: 1189523
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The theorem about primitive divisors in algebraic number fields is generalized in the following manner. Let A, B be algebraic integers, $ (A,B) = 1, AB \ne 0$, A/B not a root of unity, and $ {\zeta _k}$ a primitive root of unity of order k. For all sufficiently large n, the number $ {A^n} - {\zeta _k}{B^n}$ has a prime ideal factor that does not divide $ {A^m} - \zeta _k^j{B^m}$ for arbitrary $ m < n$ and $ j < k$.


References [Enhancements On Off] (What's this?)

  • [1] J. Browkin, K-theory, cyclotomic equations, and Clausen's function, Chapter 11, Math. Surveys Monographs (L. Lewin, ed.), vol. 37, Amer. Math. Soc., Providence, RI, 1991, pp. 233-273. MR 1148382
  • [2] E. Dobrowolski, On a question of Lehmer and the number of irreducible factors of a polynomial, Acta Arith. 34 (1979), 391-401. MR 543210 (80i:10040)
  • [3] A. Schinzel, Primitive divisors of the expression $ {A^n} - {B^n}$ in algebraic number fields, J. Reine Angew. Math. 268/269 (1974), 27-33. MR 0344221 (49:8961)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R47, 11R04

Retrieve articles in all journals with MSC: 11R47, 11R04


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1993-1189523-2
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society